MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G23903
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported, a turbo-ject® double lumen bedside power-injectable picc line inserted on the (b)(6) 2018.The picc line was found to be split at the hub (was aspirating air) and was removed on (b)(6) 2019.This required a new picc line to be inserted.Additional information was received on (b)(6) 2019.The customer is not aware of any other devices being attached to the hub.Flushing protocol was pre and post medications as well as once per shift if not in use.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and trends.One device was returned for investigation.Visual examination noted the clear tubing is partially separated at the purple hub.A review of the device history record for lot number 8858748 found there were no non-conformances related to the reported failure mode.A review of complaint history revealed this complaint to be the only one associated with complaint lot number 8858748.The instructions for use (ifu) the proper warnings, precautions, and instructions for use.The ifu has specific warnings about power injector pressure - the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extention tube.The complaint was confirmed based upon evaluation of the returned device.The assigned root cause category for this failure mode is - cause traced to device design.Measures have been initiated to address this failure mode.The appropriate internal personnel have been notified and cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event information to report.

Brand Name
TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8290877
Report Number1820334-2019-00270
Device Sequence Number19319506
Product Code LJS
UDI-Device Identifier00827002239036
UDI-Public(01)00827002239036(17)200502(10)8858748
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2020
Device Model NumberG23903
Device Catalogue NumberUPICDS-5.0-CT-40NT-1111
Device Lot Number8858748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight73